Alert archive / Missouri / River Flood Warnings in 2011

River Flood Warning 27, NWS Kansas City, MO

March 15, 2011Cooper County, Missouri

NWS Kansas City, MO issued this river flood warning at Mar 15, 2011, 6:51 PM CDT for Cooper County, Missouri. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Mar 15, 2011, 6:51 PM CDT (23:51 UTC)
Expired
Mar 16, 2011, 11:34 PM CDT
In force
29 hr
Issued by
NWS Kansas City, MO
Flood severity
Minor

County Cooper County, MO

The radar

The Pleasant Hill radar (KEAX), 126 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Petite Saline Creek near Boonville (BONM7).

Action stage
11 ft
Minor stage
16 ft
Moderate stage
19.5 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06909950, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

080 
WGUS43 KEAX 152351
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
ISSUED BY NATIONAL WEATHER SERVICE SPRINGFIELD MO
651 PM CDT TUE MAR 15 2011



...THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING STREAMS...

  PETITE SALINE CREEK NEAR BOONVILLE

AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...COOPER

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.  THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.

&&

MOC053-162351-
/O.NEW.KEAX.FL.W.0027.110315T2352Z-110317T0651Z/
/BONM7.1.ER.110315T2352Z.110316T0000Z.110316T0651Z.UU/
651 PM CDT TUE MAR 15 2011

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A 

* FLOOD WARNING FOR 
  THE PETITE SALINE CREEK NEAR BOONVILLE.
* UNTIL LATE WEDNESDAY NIGHT.
* AT  6:30 PM TUESDAY THE STAGE WAS 14.5 FEET. 
* FLOOD STAGE IS 16.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 16.5 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY AFTER MIDNIGHT.
* AT 16.0 FEET...LOW LYING WOODLANDS AND FIELDS NEAR THE CREEK FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

PETITE SALINE CREEK
  BOONVILLE       16   14.5   TUE 06 PM   16.5 THIS EVENING

$$

HATCH
3 follow-up statements
363 
WGUS83 KEAX 161033
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
532 AM CDT WED MAR 16 2011
   
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAM...
 
  PETITE SALINE CREEK NEAR BOONVILLE 

AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...COOPER


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.  THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.

&&

MOC053-171032-
/O.NEW.KEAX.FL.W.0027.110316T1032Z-110317T1648Z/
/BONM7.1.ER.110316T0157Z.110316T1200Z.110316T1648Z.UU/
532 AM CDT WED MAR 16 2011

* AT  4:30 AM WEDNESDAY THE STAGE WAS 17.5 FEET. 
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 18.0 FEET BY THIS
  MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE THIS MORNING.
* AT 16.0 FEET...LOW LYING WOODLANDS AND FIELDS NEAR THE CREEK FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

PETITE SALINE CREEK
  BOONVILLE       16   17.5   WED 04 AM   18.0 THIS MORNING

$$
867 
WGUS83 KEAX 161254
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
754 AM CDT WED MAR 16 2011

...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING STREAM...
 
  PETITE SALINE CREEK NEAR BOONVILLE 
 
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...COOPER

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.  THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.

&&

MOC053-171254-
/O.EXT.KEAX.FL.W.0027.000000T0000Z-110317T2012Z/
/BONM7.1.ER.110316T0157Z.110316T1230Z.110316T2012Z.UU/
754 AM CDT WED MAR 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE PETITE SALINE CREEK NEAR BOONVILLE.
* AT  7:30 AM WEDNESDAY THE STAGE WAS 17.7 FEET. 
* FLOOD STAGE IS 16.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE THIS AFTERNOON.
* AT 16.0 FEET...LOW LYING WOODLANDS AND FIELDS NEAR THE CREEK FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

PETITE SALINE CREEK
  BOONVILLE       16   17.7   WED 07 AM   16.7 THIS AFTERNOON

$$
186 
WGUS83 KEAX 170434
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
1134 PM CDT WED MAR 16 2011
   
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING STREAMS...
 
  PETITE SALINE CREEK NEAR BOONVILLE
 
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...COOPER

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.  THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.

&&

MOC053-170504-
/O.CAN.KEAX.FL.W.0027.000000T0000Z-110317T2012Z/
/BONM7.1.ER.110316T0157Z.110316T1230Z.110316T2019Z.UU/
1134 PM CDT WED MAR 16 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE PETITE SALINE CREEK NEAR BOONVILLE.
* AT 10:30 PM WEDNESDAY THE STAGE WAS 11.8 FEET. 
* FLOOD STAGE IS 16.0 FEET.
* FELL BELOW FLOOD STAGE AT  3:19 PM WEDNESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 8.8 FEET BY FRIDAY 
  MORNING.


&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

PETITE SALINE CREEK
  BOONVILLE       16   11.8   WED 10 PM   12.2 EARLY THURSDAY MORNING

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Mar 15, 6:27 PM CDT, 24 minutes earlier.

Area forecast discussion, Mar 15, 6:27 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
627 PM CDT TUE MAR 15 2011

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...

THE MAIN FORECAST CONCERN OVER THE NEXT FEW DAYS WILL BE
TEMPERATURES AS STRONG WARM ADVECTION COMMENCES ACROSS THE CENTRAL
UNITED STATES. ATTENTION THEN TURNS TO THUNDERSTORM
CHANCES...ESPECIALLY THIS WEEKEND AND EARLY NEXT WEEK AS A
FRONTAL BOUNDARY MEANDERS ACROSS THE REGION.

TONIGHT AND WEDNESDAY...SURFACE HIGH PRESSURE WILL SLIDE SOUTHEAST
OF THE AREA ALLOWING SOUTH TO SOUTHWESTERLY WINDS TO COMMENCE.
WINDS WILL REMAIN LIGHT ENOUGH TONIGHT FOR SOME FOG CONCERNS
ACROSS THE TYPICAL RIVER VALLEYS AND WHERE SNOW MELT HAS
COMMENCED. MEANWHILE...850 MB TEMPERATURES WILL QUICKLY WARM
STARTING ON WEDNESDAY WITH BOTH THE NAM AND GFS BRINGING 10 DEGREE
CELSIUS OR WARMER VALUES INTO NORTHWESTERN MISSOURI BY LATE
AFTERNOON. SURFACE TEMPERATURES WILL RESPOND NICELY BY JUMPING
WELL INTO THE 60S. HIGHS MAY BE HELD IN CHECK SOMEWHAT ACROSS
CENTRAL MISSOURI WHERE ANY SNOW REMAINS.

WEDNESDAY NIGHT THROUGH FRIDAY...THE UPPER LEVEL FLOW WILL
BACK FROM NORTHWESTERLY TO WEST SOUTHWESTERLY. BOTH THE NAM AND
GFS INDICATE A COUPLE OF NOCTURNAL BOUTS OF INCREASED
PRESSURE/THETA E ADVECTION WITH A VEERED LOW LEVEL JET. WITH STEEP
LAPSE RATES ALSO PROGGED IN THE MID LEVELS...IT APPEARS THAT THERE
IS AT LEAST A SLIGHT CHANCE FOR A FEW SHOWERS AND THUNDERSTORMS.
MEANWHILE...A SURFACE COLD FRONT WILL DROP SOUTH INTO THE AREA
EITHER LATE THURSDAY NIGHT OR FRIDAY MORNING AS SHORT WAVE ENERGY
SHEARS ACROSS THE NORTHERN PLAINS. ALTHOUGH FORCING LOOKS RATHER
WEAK AND THE MAIN ENERGY WILL REMAIN NORTH...FELT SLIGHT CHANCE
POPS WERE WARRANTED INTO FRIDAY. AS FOR TEMPERATURES...WENT ON THE
WARM SIDE OF GUIDANCE ON WEDNESDAY NIGHT AND THURSDAY AS 850 MB
TEMPERATURES SURGE WELL INTO THE TEENS CELSIUS. COULD EASILY SEE
MID TO UPPER 70S FOR HIGHS THURSDAY AFTERNOON.

THIS WEEKEND AND EARLY NEXT WEEK...THAT FRONT WILL LIKELY RETURN
NORTH INTO THE REGION AS MEDIUM RANGE MODELS DEVELOP A STRONG
TROUGH ACROSS THE WESTERN UNITED STATES. WITH GULF MOISTURE AND
SOUTHERLY TRAJECTORIES ON THE INCREASE...THE SETUP APPEARS
FAVORABLE FOR AT LEAST A FEW ROUNDS OF SHOWERS AND THUNDERSTORMS.
TOUGH TO PINPOINT WHEN THIS WILL OCCUR...SO KEPT POPS IN THE
CHANCE RANGE FOR NOW.

SCHAUMANN

&&

.AVIATION...

FOR THE 00Z TAFS...VFR CONDITIONS GENERALLY EXPECTED THROUGH THE
PERIOD...BUT WEAK WARM/MOISTURE ADVECTION AND RESIDUAL GROUND
MOISTURE FROM YESTERDAYS PRECIPITATION COULD LEAD TO SOME MVFR LIGHT
FOG FOR SEVERAL HOURS AROUND DAY BREAK.

OTHERWISE...WINDS WILL SLOWLY BACK FROM THE WEST TOWARD THE SOUTH
OVERNIGHT WITH SPEEDS GENERALLY AT OR BELOW 8 KNOTS. AS THE PRESSURE
GRADIENT STRENGTHENS TOMORROW AFTERNOON AHEAD OF A DEVELOPING TROUGH
TO THE WEST...WIND SPEEDS ARE EXPECTED TO INCREASE QUICKLY AFTER 18Z
WITH SPEEDS OF 15 TO 18 KNOTS WITH FREQUENT GUSTS TO NEAR 25 KNOTS.

BOOKBINDER

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Mar 15, 12:54 PM CDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
ISSUED BY NATIONAL WEATHER SERVICE SPRINGFIELD MO
1254 PM CDT TUE MAR 15 2011

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-161200-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
1254 PM CDT TUE MAR 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PATCHY FOG WITH VISIBILITIES BELOW A MILE WILL BE POSSIBLE LATE
TONIGHT...MAINLY IN RIVER VALLEYS AND OVER AREAS THAT EXPERIENCED
SNOW MELT DURING THE DAY ON TUESDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS FROM LATE WEDNESDAY
NIGHT INTO THURSDAY MORNING...AND AGAIN LATE THURSDAY NIGHT INTO
FRIDAY MORNING. THE THREAT FOR SEVERE STORMS IS LOW AS INSTABILITY
WILL BE FAIRLY LIMITED.

THUNDERSTORM CHANCES WILL THEN INCREASE ACROSS THE REGION BY
SATURDAY AFTERNOON WITH THE THUNDERSTORM THREAT LINGERING INTO
MONDAY. THE THREAT OF SEVERE WEATHER IS LOW FOR BOTH SATURDAY AND
SUNDAY BUT MAY INCREASE ON MONDAY AS WARMER AND MORE UNSTABLE AIR
MOVES INTO THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH FRIDAY.

HAWBLITZEL/SCHAUMANN

Nearby

River Flood Warnings in Missouri, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.